Alert archive / Maine / Beach Hazards Statements in 2020

Beach Hazards Statement 14, NWS Gray, ME

September 25, 2020Cumberland County, York County, Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at Sep 25, 2020, 2:47 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Sep 26, 2020, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2020, 2:47 PM EDT (18:47 UTC)
In effect from
Sep 26, 2020, 8:00 AM EDT
Expired
Sep 26, 2020, 7:07 PM EDT
In force
11 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2020-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2020-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WHUS41 KGYX 251847
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
247 PM EDT Fri Sep 25 2020

MEZ023-024-NHZ014-260300-
/O.NEW.KGYX.BH.S.0014.200926T1200Z-200927T0000Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
247 PM EDT Fri Sep 25 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. The warm air temperatures in
  the upper 60s into the 70s may cause people to underestimate the
  dangers of the cold water temperatures which are currently only
  in the upper 50s expected.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal York and Coastal Cumberland Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. Anyone on boats or
  paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

DS
3 follow-up statements
669 
WHUS41 KGYX 260004
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
804 PM EDT Fri Sep 25 2020

MEZ023-024-NHZ014-261215-
/O.CON.KGYX.BH.S.0014.200926T1200Z-200927T0000Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
804 PM EDT Fri Sep 25 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING...

* WHAT...Please check with state and local authorities regarding 
  guidelines for allowed activities. The warm air temperatures 
  in the upper 60s into the 70s may cause people to 
  underestimate the dangers of the cold water temperatures which 
  are currently only in the upper 50s expected.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal York and Coastal Cumberland Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
290 
WHUS41 KGYX 260653
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
253 AM EDT Sat Sep 26 2020

MEZ023-024-NHZ014-270000-
/O.CON.KGYX.BH.S.0014.200926T1200Z-200927T0000Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
253 AM EDT Sat Sep 26 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. The warm air temperatures in
  the upper 60s and 70s may cause people to underestimate the
  dangers of the cold water temperatures which are currently only
  in the upper 50s.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Cumberland and Coastal York Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. Anyone on boats or
  paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

ES
403 
WHUS41 KGYX 262307
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
707 PM EDT Sat Sep 26 2020

MEZ023-024-NHZ014-270015-
/O.CAN.KGYX.BH.S.0014.000000T0000Z-200927T0000Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
707 PM EDT Sat Sep 26 2020

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 25, 10:34 AM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 25, 10:34 AM EDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1034 AM EDT Fri Sep 25 2020

.SYNOPSIS...
A warm front will cross the region today and early tonight.
Temperatures and humidity will increase over the weekend with
continued rain-free conditions. A pattern change is expected
early next week with increasing chances of rain Monday through
Wednesday. Cooler air will begin to enter the region late in the
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1021 AM Update...Frontal boundary remains stalled across
southwest Maine through southern New Hampshire with current
guidance suggesting it will be slightly slower to move
northward. Have made slight adjustments to near term temperature
and wind forecasts to account for this and latest observational
trends. Rest of the forecast remains in good shape with the
chance for a spot shower in the north later this afternoon.

605 AM...Minor ESTF update to reflect the current mesonet in
near term grids.

Prev Disc...
At 06z...a weak cold front extended from southwest Maine across
southern New Hampshire and into the lower Great Lakes. A 1019
millibar high was centered along the Ontario-Quebec border. GOES
infrared imagery showed some patchy low and mid cloud with this
boundary across the forecast area at moment. NWS Doppler Radar
mosaic was also showing isolated echoes along and north of the
frontal boundary. Scattered valley stratus and fog had begun to
develop across some of the interior valleys where skies were
mainly clear. For today...the boundary should stall out shortly
before starting its return northward as a warm front later today.
We'll continue to see some passing clouds along with sunny periods
today. There could be a brief spot shower...with the best chance
across mountain sections. It'll be another day of above normal
temperatures. Highs will be mainly in the 70s with a few 80 degree
readings over southern and western interior New Hampshire. Midcoast
Maine and the international border will be limited to highs in the
mid and upper 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
The warm front will finally exit to our north tonight. We'll
see some valley stratus and fog develop in the predawn hours once
again. Near the coast...we may also see some marine stratus and
fog develop in the light onshore flow. Lows will range from the
mid 40s to lower 50s. On Saturday...another unseasonably warm
day as sunshine and southerly flow boosts temperatures into the
70s and lower 80s. It'll be a bit cooler once again along the
maine midcoast with highs limited to the upper 60s in southerly
flow.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
00Z guidance in better agreement today in terms of the large
scale features next week.

Warm air and increased moisture is expected Saturday night and
Sunday. Warm air advection will continue during this period with
H8 temperatures topping out near +16C on Sunday. With sunshine
expect temperatures to quickly climb to the 70s in most areas
with lower 80s possible over southernmost New Hampshire. It will
continue to be rain-free underneath a large ridge of high
pressure in a southwesterly flow.

By Monday, moisture will begin to advect northward from the
waters off the Mid Atlantic coastline. The chance for showers
will increase during the afternoon and evening periods.

Models remain in slightly better agreement with the 00Z run
indicating cyclogenesis over or near the Great Lakes region on
Tuesday in response to an approaching upper level trough. This
surface low will move poleward, reaching Central Canada by
Wednesday morning. This will allow for a slow moving cold front
to approach the East Coast during the period Tuesday into
Wednesday. Plenty of moisture will ride north from the tropics
with precipitable water values approaching 2.0 inches. This will
bring our best chance for organized precipitation in a long
time. However, guidance suggests less rainfall along and near the
Maine and New Hampshire coasts where a slightly more stable
layer will be in place. Did not mention any thunder at this time
as the atmosphere remains relatively stable during the
period.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Short Term /Through Saturday/...Lcl IFR in valley stratus and
fog vicinity of KLEB and KHIE btw 08 and 12z today and again
Saturday. Otw VFR expected.

Long Term...Mainly VFR through the weekend. Increasing SW to
southerly winds early next week ahead of a cold front. Restrictions
possible in any showers Monday afternoon through Wednesday along
and ahead of a slow moving cold front.

&&

.MARINE...
Short Term /Through Saturday/...Winds and seas expected to
remain below SCA.

Long Term...Relatively quiet over the weekend. Winds and seas
will gradually be on the increase early to mid week next week
along and ahead of a slow moving cold front.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Schroeter
SHORT TERM...Schwibs
LONG TERM...Cannon
AVIATION...
MARINE...
Hazardous weather outlook, Sep 25, 2:37 AM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
237 AM EDT Fri Sep 25 2020

ANZ150>154-260645-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
237 AM EDT Fri Sep 25 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>028-033-NHZ001>015-260645-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
237 AM EDT Fri Sep 25 2020

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Maine, 2020Beach Hazards Statements in New Hampshire, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.